Does isotretinoin cause inflammatory bowel disease?


ADIŞEN E. , Gurer M. A.

TURKDERM-TURKISH ARCHIVES OF DERMATOLOGY AND VENEROLOGY, cilt.47, ss.130-135, 2013 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 47 Konu: 3
  • Basım Tarihi: 2013
  • Doi Numarası: 10.4274/turkderm.26086
  • Dergi Adı: TURKDERM-TURKISH ARCHIVES OF DERMATOLOGY AND VENEROLOGY
  • Sayfa Sayıları: ss.130-135

Özet

Isotretinoin is used for the treatment of severe forms of acne and those resistant to therapy with systemic antibiotics and topical treatment. Although isotretinoin is very effective in the treatment of acne vulgaris, isotretinoin has been associated with various adverse effects. Since its approval and widespread use, there have been case reports and retrospective studies suggesting a possible association between isotretinoin and inflammatory bowel disease. This review summarizes the recent literature data on the possible association between isotretinoin and inflammatory bowel disease.